Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 137, NWS Jackson, MS

March 17, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 3:47 PM CDT for 4 counties in Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 3:47 PM CDT (20:47 UTC)
Expired
Mar 17, 2016, 4:45 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 4:00 PM CDTHAIL 1.752 Nw Brookhaven, MSQUARTER TO GOLF BALL SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 1:19 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

991 
WUUS54 KJAN 172047
SVRJAN
MSC029-037-063-085-172145-
/O.NEW.KJAN.SV.W.0137.160317T2047Z-160317T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOYD STAR...
  OR 10 MILES NORTHWEST OF BROOKHAVEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKHAVEN AND GLANCY AROUND 355 PM CDT.
  WESSON AND MARTINSVILLE AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEAUREGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3156 9080 3179 9079 3178 9074 3180 9073
      3188 9025 3151 9025
TIME...MOT...LOC 2047Z 258DEG 28KT 3169 9056 

HAIL...1.25IN
WIND...60MPH
 
$$

10
2 follow-up statements
391 
WWUS54 KJAN 172106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT THU MAR 17 2016

MSC029-037-063-085-172145-
/O.CON.KJAN.SV.W.0137.000000T0000Z-160317T2145Z/
COPIAH MS-FRANKLIN MS-LINCOLN MS-JEFFERSON MS-
406 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN COPIAH...NORTHEASTERN FRANKLIN...NORTHERN LINCOLN
AND SOUTHEASTERN JEFFERSON COUNTIES...

AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESSON...OR 7
MILES NORTH OF BROOKHAVEN...MOVING EAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN COPIAH...NORTHEASTERN FRANKLIN...NORTHERN LINCOLN AND
SOUTHEASTERN JEFFERSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...BEAUREGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3156 9080 3179 9079 3178 9074 3180 9073
      3180 9025 3151 9025
TIME...MOT...LOC 2105Z 279DEG 27KT 3168 9041 

HAIL...2.00IN
WIND...60MPH
 
$$

10
983 
WWUS54 KJAN 172125
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU MAR 17 2016

MSC029-063-172134-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-160317T2145Z/
COPIAH MS-JEFFERSON MS-
425 PM CDT THU MAR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COPIAH AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN MISSISSIPPI.

LAT...LON 3161 9080 3161 9074 3167 9070 3169 9026
      3151 9025 3156 9080
TIME...MOT...LOC 2124Z 273DEG 33KT 3162 9057 

$$

MSC037-085-172145-
/O.CON.KJAN.SV.W.0137.000000T0000Z-160317T2145Z/
FRANKLIN MS-LINCOLN MS-
425 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN FRANKLIN AND NORTHERN LINCOLN COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOYD STAR...OR
7 MILES WEST OF BROOKHAVEN...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...LOYD STAR...VAUGHN AND CASEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3161 9080 3161 9074 3167 9070 3169 9026
      3151 9025 3156 9080
TIME...MOT...LOC 2124Z 273DEG 33KT 3162 9057 

HAIL...1.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 11:39 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 17, 11:39 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU MAR 17 2016

.UPDATE...MORNING SURFACE ANALYSIS HAD THE STALLED FRONT ALONG THE
HWY 84 CORRIDOR THEN EXTENDING NORTHWEST INTO NORTHEAST TEXAS. A
SURFACE RIDGE WAS ALSO NOTED ACROSS NORTHERN ARKANSAS AND TENNESSEE.
THE NORTHEAST TO EAST LOW LEVEL WINDS AROUND THE SURFACE RIDGE WERE
HELPING TO MAINTAIN UPPER 30 DEW POINTS OVER THE NORTHERN THIRD OF
OUR CWA WITH LOWER 40 DEW POINTS SOUTH TO INTERSTATE 20. SOUTH OF THE
STALLED FRONT AT NATCHEZ TO HATTIESBURG DEW POINTS WERE IN THE MID
60S. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION TODAY AND HAS
ALREADY LED TO ISOLATED THUNDERSTORMS ACROSS OUR SOUTH. WITH STEEP
LAPSE RATES OVER OUR CWA...ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HAIL AND VERY LARGE HAIL. SO FAR...TENNIS BALL
SIZED HAIL HAS BEEN THE LARGEST REPORTED. REGIONAL RADARS WERE
INDICATING QUITE A BIT MORE CONVECTION OVER NORTHWEST LOUISIANA AND
NORTHEAST TEXAS THAT WILL LIKELY SPREAD SOUTHEAST ACROSS OUR CWA THIS
AFTERNOON. THE MOST LIKELY AREA TO SEE SEVERE STORMS THIS AFTERNOON
AND EARLY EVENING IS ALONG OUR HIGHWAY 84 CORRIDOR BUT THE AREA SOUTH
OF A LINE FROM BASTROP LOUISIANA TO JACKSON TO QUITMAN MAY SEE STORMS
WITH HAIL AS WELL. /22/

&&

.AVIATION...VFR FLIGHT CATEGORIES WERE PREVAILING THIS MORNING BUT AN
ISOLD TSRA WAS NOTED SW OF MEI AND HBG AT 1615Z. CLOUDS WL CONTINUE
TO INCREASE ACROSS THE REGION THRU TONIGHT WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR
EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO
MVFR/IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY
MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION.
WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9
KNOTS... AND REMAIN SUCH TONIGHT. /19/22/

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT THU MAR 17 2016/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF
WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP
BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING
THROUGHOUT THE SHORT TERM PERIOD.  AS EXPECTED...THE FRONT THAT
PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI-
STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA.

OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST
SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA
DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW
LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT.
WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN
ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION.  THIS
COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE
NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG
WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE
FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT.

IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH
TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL
PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO
CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE.  DESPITE THE
OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS
PORTION OF THE FORECAST AREA THROUGH THE PERIOD.  ALTHOUGH OVERALL
FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER
SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW
STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE
ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE
PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY
BE A POSSIBILITY.  IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET
GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE
TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE
OBSERVED IN SEVERE STORMS.  A LIMITED THREAT FOR A FEW SEVERE STORMS
WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY.
NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN
A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE
RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD
CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE
OF THE DAY.  HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE
70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60.
SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY.  HIGHS FRIDAY
AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S.
LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/

SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER
THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER
THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  57  71  54 /  38  52  51  48
MERIDIAN      76  55  71  54 /  27  51  51  50
VICKSBURG     75  58  72  54 /  40  52  48  45
HATTIESBURG   77  60  73  58 /  60  60  63  57
NATCHEZ       76  61  73  54 /  55  59  60  56
GREENVILLE    74  53  68  49 /  20  39  39  35
GREENWOOD     76  52  69  49 /  17  32  40  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/26
Hazardous weather outlook, Mar 17, 3:40 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-182045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-MSZ047>049-055>058-182045-
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER-
CLARKE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY THIS EVENING

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ023-025-MSZ053-054-065-066-182045-
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM. A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY
WITH HAIL AND DAMAGING WINDS BEING THE RISK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

LAZ024-026-MSZ059>064-072>074-182045-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME THROUGH 8PM. LARGE HAIL TO
GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN
THREATS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 17, 3:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 N MOUND               32.36N 91.03W
03/17/2016                   MADISON            LA   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 602 EAST OF TALLULAH.

&&

DCOX
Local storm report, Mar 17, 3:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     2 N MOUND               32.36N 91.03W
03/17/2016                   MADISON            LA   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 602 EAST OF TALLULAH.

&&

DCOX
Local storm report, Mar 17, 3:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
03/17/2016                   WARREN             MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND POWER OUTAGES IN VICKSBURG.

&&

DCOX
Local storm report, Mar 17, 3:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             VICKSBURG               32.33N 90.87W
03/17/2016  E0.50 INCH       WARREN             MS   LAW ENFORCEMENT

            QUARTER TO HALF INCH HAIL COVERING THE GROUND IN
            VICKSBURG.

&&

DCOX
Special weather statement, Mar 17, 3:33 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT THU MAR 17 2016

MSZ072-073-172115-
MARION MS-LAMAR MS-
333 PM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR AND EAST CENTRAL
MARION COUNTIES THROUGH 415 PM CDT...

AT 333 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEBUR...OR 9 MILES EAST OF COLUMBIA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG AND WEST HATTIESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3127 8976 3139 8945 3135 8945 3135 8937
      3125 8934 3116 8935 3114 8974
TIME...MOT...LOC 2033Z 257DEG 23KT 3123 8968

DL
Local storm report, Mar 17, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             FAYETTE                 31.71N 91.06W
03/17/2016  E1.00 INCH       JEFFERSON          MS   PUBLIC

            QUARTER SIZE HAIL COVERING THE GROUND IN FAYETTE.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:16 AM CDTSpecial Weather StatementJANFranklin29 min
Mar 17, 8:30 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln60 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion56 min
Mar 17, 9:23 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson52 min
Mar 17, 10:10 AM CDTSevere Thunderstorm WarningJANMarion65 min
Mar 17, 10:17 AM CDTSevere Thunderstorm WarningJANSimpson, Smith58 min
Mar 17, 10:50 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren5 days
Mar 17, 11:01 AM CDTSevere Thunderstorm WarningJANLamar59 min
Mar 17, 11:11 AM CDTSpecial Weather StatementJANJasper34 min
Mar 17, 11:32 AM CDTSevere Thunderstorm WarningJANForrest58 min
Mar 17, 1:01 PM CDTSpecial Weather StatementJANJefferson14 min
Mar 17, 1:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson40 min
Mar 17, 1:45 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln60 min
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 17, 2:21 PM CDTSpecial Weather StatementJANFranklin24 min
Mar 17, 2:24 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Mar 17, 2:34 PM CDTSpecial Weather StatementJANIssaquena41 min
Mar 17, 2:50 PM CDTSpecial Weather StatementJANJefferson40 min
Mar 17, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln63 min
Mar 17, 2:58 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Mar 17, 3:02 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Mar 17, 3:07 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson53 min
Mar 17, 3:24 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson51 min
Mar 17, 3:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren48 min
Mar 17, 3:33 PM CDTSpecial Weather StatementJANLamar42 min
Mar 17, 3:42 PM CDTSevere Thunderstorm WarningJANAdams48 min
Mar 17, 3:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis38 min
Mar 17, 3:58 PM CDTSpecial Weather StatementJANRankin32 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANAdams29 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANLawrence63 min
Mar 17, 4:26 PM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln2 hr
Mar 17, 4:32 PM CDTSpecial Weather StatementJANCovington43 min
Mar 17, 4:53 PM CDTSpecial Weather StatementJANJefferson Davis52 min
Mar 17, 5:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion30 min
Mar 17, 5:08 PM CDTSpecial Weather StatementJANJones52 min
Mar 17, 5:12 PM CDTSevere Thunderstorm WarningJANJones48 min
Mar 17, 5:26 PM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 17, 5:36 PM CDTSevere Thunderstorm WarningJANMarion39 min
Mar 17, 5:48 PM CDTSpecial Weather StatementJANJones27 min
Mar 17, 5:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.